I thought I would share my experience with Topiramate as it caused a few issues for me. I was given it as a 'last resort' treatment and was told that it wouldn't cause me any problems. I started on a very low dose and it was increased as per the recommended guidelines, ie weekly. This turned out to be too quickly as I wasn't able to function properly, it wasn't safe for me to drive and I didn't like the feeling of being 'not with it'. The increase was then slowed down to every 2 weeks. After being on this drug for about 2 months and noticing a big difference in the amount and severity of attacks, I had a routine blood test. The results came back that I had kidney damage which was definitely the result of the Topiramate so consequently I was taken off of it very quickly. Needless to say, the migraines returned but thankfully the kidney damage was reversed and back to normal after a couple of months. I'm now waiting for botox treatment next month and looking forward to the results. I'm sure that Topiramate has helped a lot of sufferers but, if you're one of them or you're going to try it, please ask for routine bloods to make sure that everythings ok.
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.